MAUDE Adverse Event Report: MICROPORT ORTHOPEDICS INC. COCR FEMORAL HEAD 22.25MM TAPER MEDIUM NECK; HIP COMPONENT

MICROPORT ORTHOPEDICS INC. COCR FEMORAL HEAD 22.25MM TAPER MEDIUM NECK; HIP COMPONENT
Model Number 26010002
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Metal Related Pathology (4530)
Date of Event 11/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Allegedly, claimant (b)(6) alleges that he was implanted with a phac1212 profemur plus cocr modular neck (short) and a pha00238 profemur z femoral stem (size 4) in his left hip on or about (b)(6) 2017, in (b)(6).It appears that the implanted cup and liner were stryker products.Claimant further alleges that his cobalt level measured 11.6 (results dated (b)(6) 2024) and that he was referred to dr.(b)(6) who recommended revision surgery given claimants severely elevated metal ion levels as well as severe pain.Claimant allegedly underwent a revision surgery on (b)(6) 2025, at (b)(6) hospital (replacement components were stryker components).The revision operative note states that there was trunnions and corrosion at the junction of the femoral neck and component and that the surgeon noticed a fracture upon removal of the femoral stem, which required the implantation of multiple cables to fix the fracture in a near anatomic position.
 
Additional Manufacturer Narrative
This event will be updated once the investigation is complete.Trends will be evaluated.
 
Additional Manufacturer Narrative
The alleged complaint could not be confirmed.Based on the provided information, this male patient was revised approximately 95 months after the index operation due to alleged elevated cobalt levels and associated adverse tissue reaction.This patient was implanted with a cocr modular femoral neck, phac1212, a cocr modular femoral head, 26010002, and a titanium-alloy modular femoral stem, pha00238.There are not any patient specific details available such as age, height, weight, or activity level.A review of the invoice for the index surgery does not include mpo acetabular implants, and the reported information indicates that the patient was implanted with acetabular implants of a different manufacturer.The explanted devices have not been returned to mpo for evaluation.Additionally, mpo was not provided with radiographs, images, operative notes, or other clinical information to substantiate the alleged complaint against the mpo devices.Review of the device history record (dhr) for the subject manufacturing lots indicates that these devices met all established acceptance criteria throughout manufacturing processes.Furthermore, mpo has not identified any complaint trends involving the subject manufacturing lots.The reported information indicates that the patient had a cobalt level measured at 11.6 micrograms per liter on november 1, 2024, which was approximately three months prior to the revision operation.During the revision, the reported information alleges "significant trunnionosis and corrosion at the junction of the femoral neckand component." the cocr modular neck has two tapered trunnions.The distal trunnion of the modular neck is assembled with the corresponding pocket of the titanium-alloy modular femoral stem, and the proximal trunnion of the modular neck is assembled with the corresponding internal taper of the cocr femoral head.The specific trunnion with the alleged trunnionosis and corrosion cannot be determined without additional information.The potential for adverse reaction to a cocr modular neck is an issue addressed by corrective and preventive action (capa).This capa determined the following: "the potential for a patient reaction when implanted with a profemur® cocr modular neck is a known risk for this product technology.A combination of patient and surgical factors can contribute to an elevated risk of an adverse patient reaction.These factors include, but are not limited to, patient sensitivity, surgical technique, patient weight and activity level." additionally, the microport hip systems package insert (150803-9) lists "allergic reactions to materials; metal sensitivity; or reactions to wear debris that may lead to histological reactions, pseudotumor and aseptic lymphocytic vasculitis-associated lesions (alval)" as possible adverse effects associated with total hip arthroplasty.The reported information also indicates that a bone fracture was noticed upon removal of the femoral stem.Periprosthetic fracture is a possible adverse effect for removal of the well fixed femoral stem that has experienced bone-ingrowth.Furthermore, technique and use of the proper extraction instrumentation could affect the outcome of this procedure.Per the microport hip systems package insert, "the neck/ body component or neck/femoral stem should be changed only when clinically necessary.Refer to proper neck extraction technique in the surgical technique." without additional information, mpo is unable to provide conclusions regarding potential product contribution to the alleged complications.There were not any trends identified for this device and complaint type at the time of this complaint.Mpo will continue to monitor this complaint through complaint tracking.

Brand Name
COCR FEMORAL HEAD 22.25MM TAPER MEDIUM NECK
Common Device Name
HIP COMPONENT
Manufacturer (Section D)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
Manufacturer Contact
rachael wise
5677 airline road
arlington, TN 38002
9018674771
MDR Report Key23633133
Report Number3010536692-2025-00380
Device Sequence Number10314388
Product Code LPH
UDI-Device IdentifierM684260100021
UDI-PublicM684260100021
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K880435
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model Number26010002
Device Catalogue Number26010002
Device Lot Number1690819
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/24/2025
Supplement Report FDA Received Date01/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale